Hail, Hubbard
- When
- June 6, 4:55 PM CST
- Where
- Hubbard County, 1.41 mi W of Nevis
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.970, -94.860
Late in the afternoon of the 6th, a cold front had pushed to a line from near Valley City (ND) to Park Rapids. Ahead of the cold front, temperatures surged to the upper 80s to around 90.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Late in the afternoon of the 6th, a cold front had pushed to a line from near Valley City (ND) to Park Rapids. Ahead of the cold front, temperatures surged to the upper 80s to around 90. Showers and thunderstorms formed along the front and one thunderstorm dropped large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 6, 2:27 PM CST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 327 PM CDT MON JUN 6 2011 .SHORT TERM... CONVECTION CHANCES AND SEVERITY TONIGHT AND TOMORROW WILL BE THE PRIMARY FORECAST ISSUE FOR THE PERIOD. SFC OBS AND RADAR LOOP SHOW A WEAK BOUNDARY FROM SOUTH OF VALLEY CITY TO PARK RAPIDS. WHILE TEMPS TO THE NORTH OF THE BOUNDARY HAVE STAYED IN THE 70S ALONG THE INTERNATIONAL BORDER...THE SOUTHERN CWA HAS RISEN INTO THE UPPER 80S WITH EVEN SOME STATIONS AROUND 90 THIS AFTERNOON. SPC MESOANALYSIS SHOWS VERY UNSTABLE AIR OVER THE SOUTH...WITH CAPE VALUES GETTING TO AROUND 3000 J/KG IN SOUTHEASTERN ND. CU HAS GONE UP ALONG THE BOUNDARY...BUT WEBCAMS SHOW THAT VERTICAL EXTENT SO FAR IS LIMITED. LOW LEVEL CONVERGENCE IS NOT VERY HIGH AS SOUTH WINDS ON THAT SIDE OF THE BOUNDARY HAVE BEEN GETTING LIGHTER. THERE IS ALSO NOT MUCH UPPER SUPPORT EVIDENT. HAD RAISED POPS IN THE FAR SOUTH TO AROUND 40 PERCENT FOR THIS EVENING...BUT THAT MAY BE A BIT OVERDONE. WILL TAKE ANOTHER LOOK AT SAT AND RADAR TRENDS BEFORE ISSUING THE FORECAST. THE UPPER TROUGH WILL MOVE INTO EASTERN MT/WY BY 12Z TUESDAY. PRECIP SHOULD INCREASE AFTER MIDNIGHT TONIGHT AS WARM AIR ADVECTION KICKS IN AND ELEVATED THUNDERSTORMS START MOVING TOWARDS THE CANADIAN BORDER. ELEVATED CAPE FROM 850MB GETS UP TO AROUND 1500 J/KG...AND BULK SHEAR BEGINS TO PICK UP TO AROUND 50-70 KTS AFTER 06Z. SOME HAIL IS NOT OUT OF THE QUESTION. THE WARM FRONT WILL PUSH NORTH TOWARDS THE CANADIAN BORDER DURING THE DAY ON TUESDAY. NAM BRINGS THE BOUNDARY FURTHER NORTH THAN THE RUNS YESTERDAY DID...AND THE GFS IS A BIT FURTHER SOUTH. STILL THINK THAT PRECIP WILL BE PRIMARILY BE IN THE NORTHERN CWA...WHILE THE LOCATIONS SOUTH OF THE WARM FRONT WILL BE MOSTLY CAPPED. WILL HAVE TO WATCH THE AREA NEAR THE BOUNDARY VERY CLOSELY TOMORROW. IF THE CAP BREAKS...THERE WILL BE A GOOD AMOUNT OF INSTABILITY REALIZED AND THERE SHOULD BE PLENTY OF LOW LEVEL SHEAR AVAILABLE FOR ANY STORMS TO QUICKLY BECOME SEVERE. THE UPPER TROUGH WILL MOVE INTO THE REGION TUESDAY NIGHT...PUSHING THE SFC LOW EAST AND MOVING THE BOUNDARY BACK SOUTH AS A COLD FRONT. THERE COULD STILL BE SOME PRECIP ALONG THE FRONT AS IT MOVES SOUTH...SO WILL KEEP THE 20-30 POPS WE HAVE GOING INTO WEDNESDAY. THE TEMPS WILL BE MUCH COOLER BEHIND THE FRONT. CLOUDS SHOULD BEGIN TO CLEAR OUT WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS IN...AND LOWS COULD DROP CLOSE TO 40 OR EVEN BELOW. SFC HIGH PRESSURE AND COOL TEMPS WILL CONTINUE THROUGH THURSDAY. .LONG TERM (FRI-MON)... MODELS IN FAIR AGREEMENT WITH THE GENERAL UPPER AIR PATTERN FOR THE WEEKEND. 500 MB CLOSED LOW WILL MOVED ACROSS THE DAKOTAS PROVIDING LIFT AND THUNDERSTORM CHANCES ON FRIDAY AFTERNOON INTO THE FIRST HALF OF SATURDAY. DRY ON SUNDAY WITH SFC HIGH PRESSURE SLIDING QUICKLY THROUGH. HIGHS SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND AS HIGHER 500-1000 MB THICKNESSES REMAIN SOUTH IN THE CENTRAL AND SOUTHERN PLAINS. SW FLOW ALOFT WILL KEEP THE AREA WITH A CHANCE OF TSTORMS ON MONDAY. && .AVIATION... VFR CONDITIONS THIS AFTERNOON TO CONTINUE OVERNIGHT WITH THE EXCEPTION OF THUNDERSTORMS POSSIBLY DEVELOPING OVERNIGHT AND LIFTING NORTH ACROSS THE FAR...GFK AND DVL. CB MENTIONED IN THE TAF DEPICTS THIS POSSIBILITY. WINDS WILL BE GUSTY TOMORROW AS A LOW PRESSURE AND WARM FRONT TRAVERSE THE AREA. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && JR/JK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 448 AM CDT MON JUN 6 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-071200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 448 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE EVENING HOURS ACROSS PORTIONS OF SOUTHEASTERN NORTH DAKOTA. SOME OF THESE STORMS COULD BE SEVERE. THE MAIN THREAT WOULD BE LARGE HAIL AND STRONG WINDS...ALONG WITH A SMALL THREAT OF AN ISOLATED TORNADO. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TONIGHT...LIFTING FROM SOUTH TO NORTH. MOST OF THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS...ALTHOUGH A STRONGER STORM IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION ON TUESDAY. A SURFACE WARM FRONT WILL LIFT INTO THE REGION TUESDAY AFTERNOON. ALTHOUGH THUNDERSTORM INITIATION REMAINS UNCERTAIN...IT IS BECOMING MORE PROBABLE. IF THUNDERSTORMS ARE ABLE TO DEVELOP...THEY WILL LIKELY BE SEVERE. THE MAIN THREAT AREA APPEARS TO BE NORTHEASTERN NORTH DAKOTA INTO NORTHWESTERN MINNESOTA DURING THE AFTERNOON AND EVENING HOURS. STAY TUNED FOR DETAILS REGARDING THIS POTENTIAL SEVERE EVENT. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 537 PM CDT MON JUN 6 2011 MNZ024-062300- HUBBARD MN- 537 PM CDT MON JUN 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUBBARD COUNTY UNTIL 600 PM CDT... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 10 MILES EAST OF PARK RAPIDS...OR 38 MILES SOUTH OF BEMIDJI...MOVING TO THE EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... CHAMBERLAIN AND AKELEY AROUND 550 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DTR
The Fargo/Grand Forks radar (KMVX), 196 km away, was scanning. The volume nearest the first event began at 22:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2011Every state in 2011This day in weather historyWarnings in Minnesota, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298615.